MAUDE Adverse Event Report: LEONHARD LANG GMBH STABLE BASE; ECG ELECTRODE

LEONHARD LANG GMBH STABLE BASE; ECG ELECTRODE
Model Number W-601
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Irritation (1941)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Retained samples of the 4 different lot/batches of item t-601 [di portion: (b)(4)] (180222-0258, 180316-0259, 180326-0253, 180328-0254) and 10 different lot/batches of item w-601 [di portion: (b)(4)] (180221-0257, 180223-0259, 180305-0072, 180309-0255, 180330-0255, 180403-0256, 180416-0156, 180417-0157, 180425-0152, 180524-0075) have been inspected visually and electrically.Mechanical tests were performed on 4 retained samples of each lot number.All tested samples were found to perform within limits.No faults could be detected.The complaints were gathered by the sub-distributors over a period of 3 months and submitted to our distributor.Considering an earlier complaint originating from the same sub-distributor (reported as mdr 8020045-2018-00026) the annual number of cases can be estimated to be between 100 and 120.Leonhard lang manufactures and distributes (b)(4) electrodes of the models t-601 and w-601 per year (2018), (b)(4) of which have been distributed to the particular sub-distributor.This constitutes (b)(4) of the total.During the last twelve months no other complaints for skin irritation have been received regarding these two electrode models from sources other than the sub-distributor.We therefore assume that an additional parameter or circumstances yet unknown are causal for the increased incidence of skin irritations.The investigation is ongoing.We will provide a follow-up report once additional information has become available.
 
Event or Problem Description
On (b)(4) 2018, we have been informed about several incidents with ecg electrodes.Monitoring ecg electrodes (model sbw601 and sbt601) had been used with a verity ecg monitor.The initial report stated that "patients reported severe skin irritation with open sores and/or bleeding.There were 26 accounts from (b)(6) 2018 to (b)(6) 2019.(.) some patients discontinued use to awaiting healing or more information from physician and others were sent electrodes that are more sensitive, if possible, to try." the report referred to 26 separate cases, involving a total of 4 different lot/batches of item t-601 (50814) and 10 different lot/batches of item w-601 (50809).No further information was provided if and how the injuries had to been treated after the procedure.
 
Additional Manufacturer Narrative
Retained samples of the 4 different lot/batches of item t-601 [di portion: (01)10861779000281 ] (180222-0258, 180316-0259, 180326-0253, 180328-0254) and 10 different lot/batches of item w-601 [di portion: (01)10861779000274] (180221-0257, 180223-0259, 180305-0072, 180309-0255, 180330-0255, 180403-0256, 180416-0156, 180417-0157, 180425-0152, 180524-0075) have been inspected visually and electrically.Mechanical tests were performed on 4 retained samples of each lot number.All tested samples were found to perform within limits.No faults could be detected.The complaints were gathered by the sub-distributors over a period of 3 months and submitted to our distributor.Considering an earlier complaint originating from the same sub-distributor (reported as mdr 8020045-2018-00026) the annual number of cases can be estimated to be between 100 and 120.Leonhard lang manufactures and distributes 21.4 million electrodes of the models t-601 and w-601 per year (2018), 3.5 million of which have been distributed to the particular sub-distributor.This constitutes 16,5 % of the total.During the last twelve months no other complaints for skin irritation have been received regarding these two electrode models from sources other than the sub-distributor.We therefore assume that an additional parameter or circumstances yet unknown are causal for the increased incidence of skin irritations.No information on skin type, state of skin, whether any medication was being taken, which might have a skin weakening effect, and how the skin was prepared before application of the electrodes was provided.We have requested further information on each of the events.We also have requested why these complaints have been collected without providing any information to us and whether there were any recorded skin reactions before.We have repeatedly requested for further information and were not able to obtain any.We have tried to get a direct contact to the company preventivce but our distributor disclosed:" please note that fh medical requests lang gmbh not contact preventice solutions directly, if you have questions please let me know and i will communicate accordingly".So we received a signed preventice letter on (b)(6) 2019 were in it is stated: "per the preventice complaint records, ass pertinent information has been provided to leonhard lang regarding the model electrodes that preventice purchases through fh medical that are manufactured by leonhard lang.We have provided all information that we have on these instances at this time; however, if more information becomes available that information will be provided at that time." on (b)(6), we received the information that "there are no other updates to provide for the previous complaints".As no further information was available despite repeated requests for the already existing incidents we have designed a new questionnaire taylored to the customer's special use model.With the new questionaire, we are confident to receive improved information on future incidents to be able to determine a root cause.However as no further information was made availbe on the incidents covered in this report, no conclusion can be drawn what might have caused the customers problems.We consider the investigation closed and will only resume it when new cases are reported.We would cover them under a new mdr.
 
Event or Problem Description
On (b)(6) 2018, we have been informed about several incidents with ecg electrodes.Monitoring ecg electrodes (model sbw601 and sbt601) had been used with a verity ecg monitor.The initial report stated that "patients reported severe skin irritation with open sores and/or bleeding.There were 26 accounts from november 2018 to january 2019.Some patients discontinued use to awaiting healing or more information from physician and others were sent electrodes that are more sensitive, if possible, to try." the report referred to 26 separate cases, involving a total of 4 different lot/batches of item t-601 (50814) and 10 different lot/batches of item w-601 (50809).No further information was provided if and how the injuries had to been treated after the procedure.

Brand Name
STABLE BASE
Common Device Name
ECG ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU  6020
MDR Report Key8518352
Report Number8020045-2019-00007
Device Sequence Number19151937
Product Code DRX
UDI-Device Identifier10861779000281
UDI-Public(01)10861779000281
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K023503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/21/2021
Device Model NumberW-601
Device Catalogue NumberSBT601
Device Lot Number180221-0257
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2019
Supplement Date Received by Manufacturer03/02/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;